Alert archive / New Mexico / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 7, 2018, 3:35 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 3:35 PM MDT (21:35 UTC)
- Expired
- Jul 7, 2018, 6:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 14 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
286 WGUS54 KEPZ 072135 FFWEPZ NMC035-080030- /O.NEW.KEPZ.FF.W.0003.180707T2135Z-180708T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service El Paso TX 335 PM MDT SAT JUL 7 2018 The National Weather Service in El Paso has issued a * Flash Flood Warning for... Northwestern Otero County in south central New Mexico... * Until 630 PM MDT. * At 334 PM MDT Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen with more rain expected. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Tularosa. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around#commaOrEllipsis()don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Remain alert for flooding even in locations not receiving rain. Arroyos and rivers can become raging killer currents in a matter of minutes even from distant rainfall. && LAT...LON 3315 10591 3305 10582 3296 10609 3306 10614 $$ GNL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:01 PM MDT, 34 minutes earlier.
Area forecast discussion, Jul 7, 3:01 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 301 PM MDT Sat Jul 7 2018 .SYNOPSIS... Sufficient moisture is present along with disturbances aloft to trigger scattered thunderstorms through Sunday. Though storms will still be present, Monday will begin a drying trend. By late next week storms limited to the mountains and mainly west of the Continental Divide. Afternoon temperatures will begin at below normal levels and then return to normal by midweek. && .DISCUSSION... The upper high axis has shifted far enough north to increase instability somewhat over the Borderland, as well as allow a modest increase in midlevel moisture. Also an inverted trough was approaching from the east. This all translates to a more active day of convection, and this should be repeated Sunday (especially during the evening). Localized flooding will be an issue the next couple of days. On Monday thunderstorm activity will begin to decrease as the inverted trough departs to the west and somewhat warmer/drier air aloft moves in. The decrease will be more noticeable Tuesday with the eastern portion likely becoming storm- free by Wednesday except for in the mountains. As for the western portion (especially west of the divide)? The upper ridge re-orients itself to develop a more southerly (and classic monsoonal) plume of moisture planted over Arizona, with the benefits spilling over into western NM...mainly the NM bootheel and west of a Antelope Wells to T or C line. Even that area may become less active late next week into next weekend. Meanwhile our "pleasant" below normal max temps will return to normal midweek and a little above normal thereafter during this forecast period. && .AVIATION...Valid 07/00Z-08/00Z. High pressure at the surface and aloft are now positioned correctly to advect in fairly good moisture into the area. Passing disturbances aloft will help set off scattered showers and tstms through the forecast period. In general sky conditions: SCT-BKN 050-080 SCT-BKN 100-140 AND SCT-BKN 200-250. In areas of precip esply from 00Z-12Z expect BKN040 OVC100 3-6SM TSRA. More isold SHRA AND TSTM 12Z-24Z Sunday. Winds gnly ENE-ESE 10G20KTS except of course vrbl/gusty in and nr tstms where they may gust 35-40KTS. && .FIRE WEATHER... With low and mid level moisture continuing to slowly increase as our overall wind flow pattern becomes more monsoon like, expect thunderstorm coverage to increase into scattered category today into Sunday. Some heavy rain and local flooding possible with these storms. A gradual drying out will take place Tuesday through most of the rest of the week, with mostly isolated thunderstorms over the mountain zones. Temperatures will remain at or below normal through the weekend and into mid week of next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 90 71 89 / 30 20 30 30 Sierra Blanca 66 85 66 85 / 30 30 30 30 Las Cruces 68 88 67 87 / 20 20 40 30 Alamogordo 67 87 66 86 / 30 20 50 20 Cloudcroft 50 66 48 65 / 40 50 80 40 Truth or Consequences 69 88 68 86 / 20 40 30 30 Silver City 62 83 62 84 / 50 50 50 30 Deming 67 89 67 87 / 20 20 40 30 Lordsburg 68 90 68 88 / 20 20 40 30 West El Paso Metro 72 88 71 88 / 30 20 30 30 Dell City 67 88 66 88 / 30 30 30 30 Fort Hancock 70 89 70 89 / 30 30 30 30 Loma Linda 65 86 64 85 / 30 20 40 20 Fabens 69 89 67 88 / 30 30 30 20 Santa Teresa 69 89 69 88 / 30 20 30 30 White Sands HQ 70 87 69 87 / 30 20 40 30 Jornada Range 67 88 66 87 / 20 20 40 30 Hatch 68 90 67 88 / 20 20 40 30 Columbus 69 91 70 90 / 20 20 30 30 Orogrande 69 88 68 88 / 30 20 30 20 Mayhill 54 78 54 74 / 30 50 60 40 Mescalero 54 77 54 75 / 30 50 70 40 Timberon 54 75 54 73 / 40 40 60 40 Winston 58 86 57 80 / 40 50 50 30 Hillsboro 63 86 63 84 / 30 50 40 30 Spaceport 67 87 66 86 / 20 20 40 30 Lake Roberts 54 86 53 80 / 40 50 60 30 Hurley 62 85 62 84 / 30 40 40 30 Cliff 60 87 59 85 / 50 50 50 40 Mule Creek 61 88 61 86 / 50 40 60 40 Faywood 64 85 64 83 / 30 40 40 30 Animas 68 91 68 89 / 20 20 40 30 Hachita 68 91 67 89 / 20 20 40 30 Antelope Wells 67 91 67 88 / 20 20 30 40 Cloverdale 65 89 65 86 / 20 20 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 01/20 Fausett/Novlan
Hazardous weather outlook, Jul 7, 11:20 AM MDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 1120 AM MDT Sat Jul 7 2018 NMZ401>417-TXZ418>424-081730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1120 AM MDT Sat Jul 7 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms will increase in coverage this afternoon and become scattered, moving from northeast to southwest. They will have the potential to produce heavy rain and localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will be scattered Sunday and Monday, decreasing in coverage Tuesday and limited to mainly the mountains by Wednesday. The best chance of localized flooding will be Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but spotters are encouraged to send their reports to this office. Fausett
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:06 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jul 7, 4:39 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Jul 7, 5:36 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.